MAUDE Adverse Event Report: ARTHREX, INC. NAUTILUS REAMER/DRILL GLOVE PROTECTOR; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. NAUTILUS REAMER/DRILL GLOVE PROTECTOR; MANUAL INSTR, GENERAL SURGICAL
Model Number NAUTILUS REAMER/DRILL GLOVE PROTECTOR
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a reverse shoulder surgery when using the devices ar-9216-4 (lot: 022220) and ar-9617 (lot: 022225) in combination debris was produced from the ar-9216-4.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 08-apr-2024.It was confirmed that the error occurred while working in the patient, but no debris fell into the patient and therefore nothing had to be retrieved from the patient.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, ar-9216-4 /batch 022220, glenoid reamer/drill glove protector, was received for evaluation.Upon visual evaluation it was noted that there were grinding marks along the inner diameter of the device.The most likely cause for the reported failure can be attributed to excessive user-applied mechanical forces.

Brand Name
NAUTILUS REAMER/DRILL GLOVE PROTECTOR
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19203638
Report Number1220246-2024-02567
Device Sequence Number12734571
Product Code LXH
UDI-Device Identifier00888867192638
UDI-Public00888867192638
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNAUTILUS REAMER/DRILL GLOVE PROTECTOR
Device Catalogue NumberAR-9216-4
Device Lot Number022220
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown